MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD 40 IN STANDARDBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD 40 IN STANDARDBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MX4439
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated as a result of additional information received on 13 september 2024.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd 40 in standard bore extension set broke at a connection and leaked.The following information was provided by the initial reporter: tubing breaking at connection point near the stopcock.Response received from customer end on 13-sep-2024.1.When did you found out that issue, before / during / after use? during use.2.Please confirm whether any leakage occured? yes leakage occurred when the tubing disintegrated or broke.3.Can you provide a batch number? where would i find that? i have one intact package from the first round of substitutes.4.Can you provide an event date? there have been multiple, each time the sub was used.I am not sure i can give you an exact date.5.Did the event directly, or indirectly involve a patient or user? if yes, describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.The tubing was attached to patients when it occurred.No patient harm, injury, complication or negative outcome occurred that i know of.But tubing falling apart puts the patients at risk for blood stream infections as you know.
 
Additional Manufacturer Narrative
It was reported by the customer that tubing breaking at connection point near the stopcock.A sample of a bd extension set was submitted for quality evaluation.Visual inspection was conducted of the sample and there were damages to the extension set, however, a piece of a male luer was identified inside of the female luer adapter connection.Further investigation indicates that the stopcock of the assembly is missing and that it is possible that the male luer portion that is broken off inside the female luer adapter body could be from the stopcock, however, it cannot be confirmed because the stopcock was not included in the samples submitted.The customer complaint of component damage - no leak could not be verified.The investigation was forwarded to the manufacturing team to see a possible root cause was able to be determined.A root cause for the failure could not be determined because it could not be verified due to all the components of the sample not being submitted.The possible cause of the damage a mishandling of the stopcock component causing the tip of its male luer to crack within the body of the female luer adapter.
 
Event or Problem Description
Material #: mx4439 batch #: unknown it was reported by the customer that tubing breaking at connection point near the stopcock verbatim: tubing breaking at connection point near the stopcock.

Brand Name
BD 40 IN STANDARDBORE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20406488
Report Number9616066-2024-01454
Device Sequence Number19670850
Product Code FPA
UDI-Device Identifier10885403237485
UDI-Public(01)10885403237485
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMX4439
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown